Alert archive / Montana / Winter Storm Watches in 2011

Winter Storm Watch 9, NWS Missoula, MT

November 15, 20118 counties in Montana; Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this winter storm watch at Nov 15, 2011, 2:10 PM MST for 8 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Nov 16, 2011, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2011, 2:10 PM MST (21:10 UTC)
In effect from
Nov 16, 2011, 5:00 PM MST
Expired
Nov 16, 2011, 3:54 AM MST
In force
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 50 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WWUS45 KMSO 152110
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
210 PM MST TUE NOV 15 2011

MTZ004-006-161200-
/O.NEW.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
210 PM MST TUE NOV 15 2011

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON.

* IMPACTS/TIMING: SNOW AND BLOWING SNOW ARRIVING WEDNESDAY EVENING
  AND CONTINUING THROUGH THURSDAY. GREATEST IMPACT ALONG I-90
  APPROACHING LOOKOUT PASS AND OVER LOLO AND LOST TRAIL PASSES.

* SNOW ACCUMULATIONS: POTENTIAL ACCUMULATIONS OF 6 TO 18 INCHES.

* WINDS: STRONG AND GUSTY WINDS DEVELOPING WEDNESDAY EVENING.


* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 TROUT
  CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA
  TO LOST TRAIL PASS...LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MTZ001-161200-
/O.NEW.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
KOOTENAI/CABINET REGION-
210 PM MST TUE NOV 15 2011

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON.

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY
  EVENING...POSSIBLY CHANGING TO RAIN OR FREEZING RAIN LOWER
  ELEVATIONS LATE WEDNESDAY NIGHT.

* SNOW ACCUMULATIONS: POTENTIAL FOR 6 TO 18 INCHES.

* WINDS: GUSTY WEST WINDS HIGHER ELEVATIONS WITH SIGNIFICANT
  BLOWING AND DRIFTING SNOW POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MTZ002-161200-
/O.NEW.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
WEST GLACIER REGION-
210 PM MST TUE NOV 15 2011

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON.

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY NIGHT. STRONG
  WINDS FOR HIGHER ELEVATIONS.

* SNOW ACCUMULATIONS: POTENTIAL OF 6 TO 18 INCHES...BY LATE
  THURSDAY.

* WINDS: STRONG AND GUSTY WEST WINDS WITH AREAS OF BLOWING SNOW
  DEVELOPING LATER WEDNESDAY NIGHT THROUGH THURSDAY.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ005-006-161200-
/O.NEW.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
110 PM PST TUE NOV 15 2011

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM LATE WEDNESDAY
AFTERNOON THROUGH THURSDAY AFTERNOON.

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY
  EVENING...POSSIBLY CHANGING TO RAIN OR FREEZING RAIN BELOW 4000
  FEET OVERNIGHT.

* SNOW ACCUMULATIONS: POTENTIALLY 6 TO 18 INCHES OF
  SNOW...HEAVIEST IN HIGHER ELEVATIONS...INCLUDING NEAR LOLO PASS.

* WINDS: STRONG SOUTHWEST TO WEST WINDS MAINLY HIGHER ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...PIERCE...DIXIE...ELK CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
400 
WWUS45 KMSO 160135
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
635 PM MST TUE NOV 15 2011

MTZ007-161500-
/O.NEW.KMSO.WW.Y.0063.111116T0135Z-111116T1500Z/
BUTTE/BLACKFOOT REGION-
635 PM MST TUE NOV 15 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST
WEDNESDAY.

* IMPACTS/TIMING: SNOW BANDS WILL CONTINUE TO MOVE THROUGH THE
  BUTTE BLACKFOOT REGION THIS EVENING. THESE BANDS WILL BE CAPABLE
  OF PRODUCING LIGHT TO MODERATE SNOWFALL. ACCUMULATIONS ON I-90
  AND HIGHWAY 1 CORRIDORS WILL CAUSE HAZARDOUS DRIVING CONDITIONS.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ005-161500-
/O.NEW.KMSO.WW.Y.0063.111116T0135Z-111116T1500Z/
MISSOULA/BITTERROOT VALLEYS-
635 PM MST TUE NOV 15 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
8 AM MST WEDNESDAY.

* IMPACTS/TIMING: SNOW BANDS WILL CONTINUE ACROSS THE BITTERROOT
  VALLEY THIS EVENING. THESE BANDS WILL BE CAPABLE OF PRODUCING
  LIGHT TO MODERATE SNOWFALL RATES. SNOW ACCUMULATIONS ON HIGHWAY
  93 COULD CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THE
  WEDNESDAY MORNING COMMUTE. LOCALIZED BLOWING SNOW WILL BE A
  CONCERN THROUGH THE EVENING HOURS.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ004-006-161500-
/O.CON.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
635 PM MST TUE NOV 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* IMPACTS/TIMING: SNOW AND BLOWING SNOW ARRIVING WEDNESDAY 
  EVENING AND CONTINUING THROUGH THURSDAY. GREATEST IMPACT ALONG 
  I-90 APPROACHING LOOKOUT PASS AND OVER LOLO AND LOST TRAIL 
  PASSES. 

* SNOW ACCUMULATIONS: POTENTIAL ACCUMULATIONS OF 6 TO 18 INCHES.

* WINDS: STRONG AND GUSTY WINDS DEVELOPING WEDNESDAY EVENING.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS...
  LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MTZ001-161500-
/O.CON.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
KOOTENAI/CABINET REGION-
635 PM MST TUE NOV 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY EVENING... 
  POSSIBLY CHANGING TO RAIN OR FREEZING RAIN LOWER ELEVATIONS 
  LATE WEDNESDAY NIGHT. 

* SNOW ACCUMULATIONS: POTENTIAL FOR 6 TO 18 INCHES.

* WINDS: GUSTY WEST WINDS HIGHER ELEVATIONS WITH SIGNIFICANT 
  BLOWING AND DRIFTING SNOW POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MTZ002-161500-
/O.CON.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
WEST GLACIER REGION-
635 PM MST TUE NOV 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY NIGHT. STRONG 
  WINDS FOR HIGHER ELEVATIONS. 

* SNOW ACCUMULATIONS: POTENTIAL OF 6 TO 18 INCHES...BY LATE 
  THURSDAY. 

* WINDS: STRONG AND GUSTY WEST WINDS WITH AREAS OF BLOWING SNOW 
  DEVELOPING LATER WEDNESDAY NIGHT THROUGH THURSDAY. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ005-006-161500-
/O.CON.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
535 PM PST TUE NOV 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON ABOVE 4000 FEET...

A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. 

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY EVENING... 
  POSSIBLY CHANGING TO RAIN OR FREEZING RAIN BELOW 4000 FEET 
  OVERNIGHT. 

* SNOW ACCUMULATIONS: POTENTIALLY 6 TO 18 INCHES OF SNOW... 
  HEAVIEST IN HIGHER ELEVATIONS...INCLUDING NEAR LOLO PASS. 

* WINDS: STRONG SOUTHWEST TO WEST WINDS MAINLY HIGHER ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
912 
WWUS45 KMSO 161054
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
354 AM MST WED NOV 16 2011

MTZ005-007-161200-
/O.CAN.KMSO.WW.Y.0063.000000T0000Z-111116T1500Z/
MISSOULA/BITTERROOT VALLEYS-BUTTE/BLACKFOOT REGION-
354 AM MST WED NOV 16 2011

...WINTER WEATHER ADVISORY FOR THE BITTERROOT VALLEY AND BUTTE AND
BLACKFOOT REGIONS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW BANDS THAT RESULTED IN HAZARDOUS ROADS AND PROMPTED THE
WINTER WEATHER ADVISORY HAVE ENDED AND ROAD CONDITIONS HAVE
IMPROVED OVERNIGHT. THEREFORE THE WINTER WEATHER ADVISORY HAS
BEEN CANCELLED. HOWEVER...SIDE STREETS AND BRIDGES MAY REMAIN ICY
THROUGH THE EARLY MORNING HOURS...SO MOTORISTS ARE REMINDED TO
DRIVE WITH CAUTION.

$$

MTZ004-006-162200-
/O.UPG.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
/O.NEW.KMSO.WS.W.0018.111117T0100Z-111118T0000Z/
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
354 AM MST WED NOV 16 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST THURSDAY FOR THE LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE
MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING: SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING
  AND CONTINUE THROUGH THURSDAY. LOWER ELEVATIONS COULD SEE PATCHY
  FREEZING RAIN LATE TONIGHT THROUGH THURSDAY MORNING. GREATEST
  IMPACT WILL BE ALONG INTERSTATE 90 APPROACHING LOOKOUT PASS AND
  OVER LOLO AND LOST TRAIL PASSES.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES...LOCALLY UP TO 15 INCHES.

* WINDS: STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP THIS
  EVENING AND CONTINUE THROUGH THURSDAY.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS...
  LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED. STRONG WINDS
ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ001-162200-
/O.UPG.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
/O.NEW.KMSO.WS.W.0018.111117T0400Z-111118T0000Z/
KOOTENAI/CABINET REGION-
354 AM MST WED NOV 16 2011

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
MST THURSDAY FOR THE KOOTENAI/CABINET REGION...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9
PM THIS EVENING TO 5 PM MST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING THIS EVENING... POSSIBLY
  CHANGING TO RAIN OR FREEZING RAIN AT LOWER ELEVATIONS LATE
  TONIGHT THROUGH EARLY THURSDAY MORNING.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES...LOCALLY UP TO 12 INCHES.

* WINDS: GUSTY WEST WINDS HIGHER ELEVATIONS WITH SIGNIFICANT 
  BLOWING AND DRIFTING SNOW POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED. STRONG WINDS
ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ002-162200-
/O.UPG.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
/O.NEW.KMSO.WS.W.0018.111117T0400Z-111118T0000Z/
WEST GLACIER REGION-
354 AM MST WED NOV 16 2011

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
MST THURSDAY FOR THE WEST GLACIER REGION...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 5 PM MST THURSDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING TONIGHT AND CONTINUING
  THROUGH THURSDAY. STRONG WINDS OVER HIGHER ELEVATIONS.

* SNOW ACCUMULATIONS: 8 TO 12 INCHES...LOCALLY UP TO 18 INCHES BY
  LATE THURSDAY AFTERNOON.

* WINDS: STRONG AND GUSTY WEST WINDS WITH AREAS OF BLOWING SNOW
  DEVELOPING LATER THIS EVENING...CONTINUING THROUGH THURSDAY.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
BLOWING SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED OVER
HIGHER TERRAIN. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

IDZ005-006-162200-
/O.UPG.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/
/O.NEW.KMSO.WS.W.0018.111117T0000Z-111118T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
254 AM PST WED NOV 16 2011

...WINTER STORM WARNING FOR THE CLEARWATER MOUNTAINS IN EFFECT
FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 4000 FEET...WHICH
IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING: HEAVY SNOW DEVELOPING THIS EVENING AND LASTING
  THROUGH THURSDAY. ELEVATIONS BELOW 4000 FEET COULD SEE SNOW
  TRANSITION TO RAIN OR FREEZING RAIN LATE TONIGHT THROUGH EARLY
  THURSDAY.

* SNOW ACCUMULATIONS: 6 TO 10 INCHES...LOCALLY UP TO 15 INCHES IN
  HIGHER ELEVATIONS...INCLUDING NEAR LOLO PASS.

* WINDS: STRONG SOUTHWEST TO WEST WINDS MAINLY HIGHER ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED. STRONG WINDS
ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ043-162200-
/O.NEW.KMSO.WS.W.0018.111117T0400Z-111118T0000Z/
POTOMAC/SEELEY LAKE REGION-
354 AM MST WED NOV 16 2011

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
MST THURSDAY FOR HIGHWAY 83 SEELEY LAKE TO CONDON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW FOR HIGHWAY 83 SEELEY LAKE TO
CONDON...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST
THURSDAY.


* IMPACTS/TIMING:SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE
  THROUGH THURSDAY. LOCALLY STRONG SOUTHWEST WINDS WILL ALSO
  RESULT IN REDUCED VISIBILITIES FROM BLOWING SNOW. 

* SNOW ACCUMULATIONS:5 TO 8 INCHES BY LATE THURSDAY.

* WINDS:SOUTHWEST WINDS 15 TO 25 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Nov 15, 10:54 AM MST, 3 hours 16 minutes earlier.

Area forecast discussion, Nov 15, 10:54 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1054 AM MST TUE NOV 15 2011

.UPDATE...HAVE UPDATED TO END THE ADVISORIES FOR THIS MORNING.
VERY LIGHT SNOW CONTINUES BUT SIGNIFICANT ACCUMULATIONS ARE NOT
EXPECTED THROUGH THIS AFTERNOON.

&&

.AVIATION...SNOW SHOWERS HAVE RE-DEVELOPED ACROSS NORTHWEST
MONTANA. OCCASIONAL LOWERED CEILING AND VISIBILITY WILL RESULT
ALONG WITH AREAS OF MOUNTAIN OBSCURATION. A RIDGE OF HIGH PRESSURE WILL
BUILD OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA TONIGHT...BRINGING A
BRIEF REPRIEVE IN PRECIPITATION. EXPECT RISING CEILINGS AND A
DECREASE IN WINDS AS A RESULT.

&&

.PREV DISCUSSION... /ISSUED 408 AM MST TUE NOV 15 2011/

..A SLICK MORNING COMMUTE FOR MANY RESIDENTS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL AND SOUTHWEST MONTANA THIS MORNING...

DISCUSSION...
IMPACTS TODAY...SLICK ROADWAYS FROM OVERNIGHT SNOW SHOWERS AND
FREEZING MORNING TEMPERATURES. INCREASED SNOW SHOWERS ACROSS THE
REGION BY AFTERNOON.

SNOW SHOWERS ARE CONFINED TO HIGHER TERRAIN AND A FEW LINGERING
BANDS THROUGH THE BITTERROOT/SAPPHIRE MOUNTAINS...THE MISSION
RANGE AND BOB MARSHAL WILDERNESS THIS MORNING. MOST OF THE VALLEYS
WILL ONLY EXPERIENCE LIGHT SNOW OR FLURRIES THROUGH THE
MORNING...BUT LAST NIGHTS SNOW AND TEMPERATURES PLUMMETING BELOW
FREEZING BEHIND A COLD FRONT HAS RESULTED IN VERY SLICK ROADWAYS
THIS MORNING. THEREFORE CONTINUED WINTER WEATHER ADVISORIES FROM
THE MISSOULA/BITTERROOT VALLEYS AND SOUTHWEST MONTANA FOR
HAZARDOUS ROADS. SNOW IS EXPECTED TO CONTINUE TO IMPACT SEELEY
LAKE THROUGH CONDON THIS MORNING...SO ALSO CONTINUED THAT ADVISORY
FOR ADDITIONAL SNOW ACCUMULATIONS. ANOTHER UPPER LEVEL WAVE WILL
MOVE THROUGH THE UPPER LEVEL FLOW INCREASING SNOW SHOWER COVERAGE
AGAIN THIS AFTERNOON...BUT THE BANDING POTENTIAL LOOKS MUCH LESS.
THEREFORE JUST EXPECT SCATTERED SNOW SHOWERS THROUGH EARLY
EVENING.

IMPACT FOR MID/END OF THE WEEK...INCREASING MOISTURE/WINDS AHEAD
OF PACIFIC TROUGH...FOLLOWED BY FAST MOVING COLD FRONT BY LATE THURSDAY.

AFTER A BRIEF DRY PERIOD TONIGHT...A WARM FRONT WILL SPREAD
MOISTURE AND INCREASE SOUTHWEST WINDS ACROSS THE REGION WEDNESDAY
NIGHT INTO MID DAY THURSDAY. THIS WILL BRING A RETURN OF RAIN TO
MANY VALLEYS WITH SNOW AT THE HIGHER ELEVATIONS. A QUICK MOVING
COLD FRONT THURSDAY AFTERNOON AND EVENING WILL QUICKLY CHANGE THE
RAIN IN THE VALLEYS BACK TO SNOW. AT THIS TIME...THE FRONT LOOKS
TO CROSS WESTERN MONTANA BETWEEN 3 PM AND 7 PM WITH A BURST OF
SNOW AND WINDS ALONG THE FRONT. THIS COULD IMPACT THE THURSDAY
EVENING COMMUTE WITH MIXED PRECIPITATION AND FALLING TEMPERATURES.

IMPACTS FOR FRIDAY THROUGH THE WEEKEND...ARCTIC AIR BEING PULLED
WEST OF THE DIVIDE AND MOISTURE FROM PACIFIC TROUGH MOVING OVER THIS
COLD AIR.

MODELS ARE COMING INTO GOOD AGREEMENT THAT THE FIRST ARCTIC
INTRUSION OF THE 2011-2012 WINTER SEASON WILL BE ON
FRIDAY...LASTING THROUGH THE WEEKEND. WITH THE SURFACE FRONT
PUSHING THROUGH FRIDAY AND MOISTURE STREAMING INTO THE REGION ON
UPPER LEVEL SOUTHWEST FLOW...A COLD BLUSTERY FRIDAY
AFTERNOON/EVENING SHOULD BE ANTICIPATED WITH TRAVEL IMPACTS OVER
MOUNTAIN PASSES AND MANY VALLEYS. STRONG BLUSTERY WINDS AND
BLOWING SNOW WILL LAST THROUGH MID MORNING SATURDAY. THE FRONT IS
EXPECTED TO STALL FROM LOLO PASS THROUGH SOUTHWEST MONTANA BY
EARLY SATURDAY AND THE PRESSURE GRADIENT WILL WEAKEN...LESSENING
THE WINDS. MOISTURE WILL REMAIN OVER THE REGION SO LIGHT SNOW
SHOWERS ARE EXPECTED THROUGH SATURDAY AND SUNDAY. TEMPERATURES
THROUGH THE WEEKEND WILL BE QUITE COLD WITH HIGHS ONLY IN THE
TEENS AND LOW 20S WITH LOWS IN THE SINGLE DIGITS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...GIBSON
LONG TERM....MEAD
AVIATION...MEAD

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:11 PM MSTHigh Wind WatchMSOClearwater, Idaho14 hr

Nearby

Winter Storm Watches in Montana, 2011Winter Storm Watches in Idaho, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.